Can Allopathy Medicines Cause Hair Loss?

It is quite normal to lose hair on an everyday basis. However, the matter is concerning if you are losing an excessive amount of hair. Possible causes may include stress, genetics, pregnancy., and certain prescription drugs. The common medications that can cause hair loss are antibiotics and birth control pills.

Hair loss is concerning conditions for many of us. Have you ever thought some commonly prescribed medications could cause temporary hair loss, trigger the onset of male as well as female pattern hair loss, and even cause permanent hair loss? Most of the time, you may only experience temporary hair loss when using certain prescription drugs. Once you discontinue the treatment or change the dosing concentration, hair often grows back. While in some cases, certain medication cause male or female pattern hair loss which gradually results in permanent hair loss.

Before using prescription drugs, it is important to know about the after effects of the medicine including hair loss. You should know that not all medications contribute to hair loss problem and not everyone experiences the same side effect of the medication.  The severity of hair loss usually depending on the medicine, its dosage, tolerability, and sensitivity to the drug. Buy hair products online only after consulting with a dermatologist. You can get generic medicines online at reliablerxpharmacy.com. Here are some medications that cause hair loss: Medicines that cause hair loss

  • Acne medications with vitamin A- While fighting acne, you could be losing your precious hair. Taking acne medications containing vitamin A or retinoids in large doses can lead to telogen effluvium. During the condition, the hair follicles go into the resting phase of the hair follicle cycle too early, causing more hair to shed off. A gradual decrease in the amount of your hair is noticeable. Hair fall often begins between two or four months after beginning the medication. Therefore, it is always recommended to consult a dermatologist before buying vitamin A based acne medications.
  • Antifungals and antibiotic medicines- Using antibiotic may make you lose a large number of hair strands. Antibiotics are believed to reduce haemoglobin and vitamin B levels, making hair fall out faster. Haemoglobin in red blood cells (RBCs) is responsible for transporting oxygen from the lungs to the tissues and carbon dioxide (CO2) from the tissues to the lungs. It also helps in storing iron in the body. Deceased haemoglobin leads to iron deficiency, which in turn results in dry and brittle hair and even fall out.
  • Antidepressants and mood disorder medications- Certain antidepressants are believed to cause hair loss which includes: amoxapine, desipramine, Fluoxetine hydrochloride, Paroxetine, Doxepin, Haloperidol, amitriptyline, Clomipramine, and Sertraline hydrochloride.
  • Contraceptive pills and female hormones- Birth control pills and hormonal replacement therapies can cause hormonal imbalance which may lead to hair loss. Hormonal medications including estrogen and progesterone have been associated with increased risk of female pattern baldness.
  • Anticonvulsant drugs- Anticonvulsants or anti-seizure medications can also make you lose hair. Avoid medications such as trimethadione and valproic acid.
  • Blood pressure medications- Blood pressure drugs such as angiotensin-converting enzyme inhibitors (ACE inhibitors) and beta blocker can contribute to hair loss. Some include nadolol, metoprolol, propranolol, timolol, atenolol, lisinopril, enalapril, captopril etc.
  • Male hormones- Taking testosterone or anabolic steroid may also increase the risk of male pattern baldness.
  • Blood clotting medications- Using blood thinners such as warfarin sodium, sofarin, and heparin may make you lose hair.
  • Anticancer medications- Among all these medications, anti-cancer drugs are known to cause hair loss on the head, but also facial hair including eyelashes, eyebrows, as well as other bodily hairs. This is because chemotherapy not only attacks cancer cells but also attacks all our healthy cells, including hair follicles. Some chemotherapies that are popularly known to cause hair loss are cyclophosphamide, docetaxel, doxorubicin, actinomycin, and adriamycin.
  • Cholesterol-lowering drugs- Drugs such as Atromid-S and Lopid can cause hair loss. Medications like Lipitor and Effexor may also increase the risk of shedding of hairs.
The following two tabs change content below.
Tags: , ,

Leave a Reply

Your email address will not be published. Required fields are marked *


*